MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G11195
Medical Device Problem Codes Material Separation (1562); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation- materials manager.Pma/510(k) #- exempt.Device evaluated by mfg.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, when testing the device prior to a ureteroscopy and laser lithotripsy procedure, an ngage nitinol stone extractor would not open or close due to damage.The device was not used during the procedure.The procedure was successfully completed with another device of the same type.Evaluation of the returned device showed that the support sheath was severed, preventing the basket from opening and closing.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event description: as reported, when testing the device prior to a ureteroscopy and laser lithotripsy procedure, an ngage nitinol stone extractor would not open or close due to damage.The device was not used during the procedure.The procedure was successfully completed with another device of the same type.Evaluation of the returned device showed that the support sheath was severed, preventing the basket from opening and closing.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), manufacturing instructions, the instructions for use (ifu), and quality control data.One ngage nitinol stone extractor was returned in its original packaging.Inspection of the returned device noted: the mlla [male luer lock adapter] was tight.The collet knob was tight and secure.The support sheath was severed.A functional test determined the handle did not actuate basket formation, due to the severed support sheath.The handle was disassembled during the investigation.The basket formation could be manually actuated with some difficulty.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.All extractors are 100% verified to assure the basket opens and closes properly.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: suggested handling instructions for extractors and forceps caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, dry place.The returned device was found to have a basket that was open and could not be closed due to sheath damage.The orange support sheath was separated near the handle.The cause for the damage is unknown.Excessive force may have been inadvertently applied to the device, however no information is known regarding device handling, therefore the cause of the issue could not be conclusively determined.The risk documentation procedures were reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12591324
Report Number1820334-2021-02291
Device Sequence Number3763254
Product Code FFL
UDI-Device Identifier00827002111950
UDI-Public(01)00827002111950(17)230212(10)13742206
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2024
Device Model NumberG11195
Device Catalogue NumberNGE-017115
Device Lot Number13742205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown